Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 301, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 18, 2011, 1:58 PM CDT for Bedford County, Coffee County, Marshall County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 1:58 PM CDT (18:58 UTC)
- Expired
- Jun 18, 2011, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Coffee County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:58 PM CDT | TSTM WND DMG | Chapel Hill, TN | SEVERAL TREE DOWN NEAR CHAPEL HILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:39 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS54 KOHX 181858
SVROHX
TNC003-031-117-181945-
/O.NEW.KOHX.SV.W.0301.110618T1858Z-110618T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
BEDFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 PM CDT
* AT 154 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LEWISBURG...
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...
TULLAHOMA...
MANCHESTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM SATURDAY
AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3527 8681 3531 8681 3532 8685 3568 8672
3564 8641 3562 8640 3559 8595 3553 8587
3530 8594 3535 8604 3536 8612 3534 8626
3537 8628 3539 8625 3541 8627 3532 8642
3536 8649 3537 8658 3534 8660 3527 8673
TIME...MOT...LOC 1858Z 278DEG 37KT 3551 8663
$$
FORECASTER:071 follow-up statement
531
WWUS54 KOHX 181933
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT SAT JUN 18 2011
TNC003-031-117-181945-
/O.CON.KOHX.SV.W.0301.000000T0000Z-110618T1945Z/
MARSHALL TN-COFFEE TN-BEDFORD TN-
233 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BEDFORD...
COFFEE AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 245 PM CDT...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF TULLAHOMA...OR 9 MILES WEST OF MANCHESTER...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER.
LAT...LON 3527 8681 3531 8681 3529 8671 3532 8667
3563 8641 3559 8595 3553 8587 3530 8594
3535 8604 3536 8616 3534 8626 3537 8628
3539 8625 3541 8627 3532 8642 3536 8649
3537 8658 3534 8660 3527 8673
TIME...MOT...LOC 1933Z 278DEG 37KT 3546 8619
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:00 AM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jun 18, 7:00 AM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 700 AM CDT SAT JUN 18 2011 .UPDATE...FOR 12Z TAFS. && .AVIATION... MCS THAT DEVELOPED OVER THE PAST FEW HOURS IN SOUTHERN IL/IN CONTINUES TO MOVE SOUTHWARD AT 35 KTS AND WAS IN KY AT 12Z. AT THIS PACE...EXPECT LEADING EDGE OF STORMS TO HIT KBNA AT 1330Z AND KCSV BETWEEN 1430Z AND 15Z. BOTH SITES WILL RECEIVE STRONG GUSTY NORTH WINDS AND BRIEFLY HEAVY RAINS IN OCCASIONALLY IFR CONDITIONS THIS MORNING. CONDITIONS WILL QUICKLY IMPROVE LATE THIS MORNING AFTER THE LINE OF STORMS MOVES SOUTH AWAY FROM BOTH TERMINALS. EXPECT A FEW MORE STORMS TO DEVELOP LATER THIS AFTERNOON INTO EARLY EVENING BUT THESE SHOULD BE ISOLATED ENOUGH TO LEAVE OUT OF TAFS. && .PREV DISCUSSION... /ISSUED 352 AM CDT SAT JUN 18 2011/ SHORT TERM (THRU TUE)... MORE MOIST/UNSTABLE 18/00Z MODEL SOUNDINGS SHOW A BETTER CHANCE OF STORMS TDAY. MCS IN MO WL MV EAST AND DEVELOP RW/TRW ACR KY. SYSTEM IS EXPECTED TO DRIFT A LITTLE SOUTH AND BRING A ROUND OF STORMS TO N MID TN THIS MORNING AFT DAYBREAK. GFS/NAM SHOW STRONG AFTN DESTAB W/SHOWALTER TO -6 AND CAPES 4000+ J/KG TDAY. STR-SVR STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. STORM TRACK SHIFTS MORE NORTH SUNDAY WITH LESS MOISTURE AVAILABLE FOR STORMS IN MID TN. VERY WARM TEMPS AND ISO-SCT STORMS POSSIBLE IN THE AFTN. H5 RIDGE SHIFTS FURTHER NORTH MON-TUE WITH DRIER CONDITIONS AND VERY WARM TEMPS. LONG TERM...(TUE-FRI) SFC LOW PRES IS EXPECTED TO MOVE FM CNTL PLAINS TO GREAT LAKES REGION WED. SYSTEM IS STRONG ENOF TO PUSH A COLD FRONT INTO THE OH VLY AND POSSIBLY FURTHER SOUTH. A GOOD CHANCE OF STORMS TUE NGT- WED WITH BDRY DROPPING SOUTH. LINGERING SCT ACTIVITY THU. DRIER W/COOLER TEMPS THU-FRI. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 18, 5:17 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT SAT JUN 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 517 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE. THE MAIN THREAT IS FOR DAMAGING STRAIGHT LINE WINDS ALTHOUGH SOME HAIL IS ALSO POSSIBLE. SEVERE STORMS ARE POSSIBLE THIS MORNING AS WELL AS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY FOR NORTHERN PORTIONS OF MIDDLE TENNESSEE...GENERALLY NEAR AND NORTH OF INTERSTATE 40. THE MAIN THREAT FROM SUNDAY/S STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND AGAIN ON SUNDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 49
In the hours before
Special weather statement, Jun 18, 8:37 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 837 AM CDT SAT JUN 18 2011 TNZ005>011-022>031-033-057-059-062-181530- BENTON-CHEATHAM-CLAY-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-MACON-MONTGOMERY-OVERTON-PICKETT-ROBERTSON-RUTHERFORD-SMITH- STEWART-SUMNER-TROUSDALE-WILLIAMSON-WILSON- 837 AM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...CLAY... DAVIDSON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...JACKSON... MACON...MONTGOMERY...OVERTON...PICKETT...ROBERTSON...RUTHERFORD... SMITH...STEWART...SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS NEAR THE TENNESSEE KENTUCKY BORDER MOVING SOUTHEAST AT 30 MPH. PEOPLE IN BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...HOUSTON... HUMPHREYS...JACKSON...MACON...MONTGOMERY...NORTHERN HICKMAN... NORTHERN RUTHERFORD...NORTHERN WILLIAMSON...NORTHWESTERN OVERTON... NORTHWESTERN PICKETT...ROBERTSON...SMITH...STEWART...SUMNER... TROUSDALE AND WILSON COUNTIES...INCLUDING THE CITIES OF SPRINGFIELD...GREENBRIER...WHITE HOUSE...GALLATIN...HARTSVILLE AND GAINESBORO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 50 MPH MAY OCCUR WITH THIS LINE. 07
Special weather statement, Jun 18, 10:40 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CDT SAT JUN 18 2011 TNZ011-028-030>034-062>066-075-077-078-080-181645- BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-FENTRESS-JACKSON-OVERTON- PICKETT-PUTNAM-RUTHERFORD-SMITH-VAN BUREN-WARREN-WHITE-WILSON- 1040 AM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... CUMBERLAND...DEKALB...FENTRESS...JACKSON...OVERTON...PICKETT... PUTNAM...RUTHERFORD...SMITH...VAN BUREN...WARREN...WHITE AND WILSON COUNTIES... AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN CANNON...CUMBERLAND...DEKALB...EASTERN RUTHERFORD... FENTRESS...NORTHEASTERN BEDFORD...NORTHERN COFFEE...PUTNAM... SOUTHEASTERN JACKSON...SOUTHEASTERN SMITH...SOUTHEASTERN WILSON... SOUTHERN OVERTON...SOUTHERN PICKETT...VAN BUREN...WARREN AND WHITE COUNTIES...INCLUDING THE CITIES OF CROSSVILLE AND FAIRFIELD GLADE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 07
Local storm report, Jun 18, 1:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL SHELBYVILLE 35.49N 86.45W
06/18/2011 E1.50 INCH BEDFORD TN TRAINED SPOTTER
&&
ROSELocal storm report, Jun 18, 1:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
06/18/2011 LAWRENCE TN AMATEUR RADIO
TREES DOWN, POWER OUTAGES
&&
ROSELocal storm report, Jun 18, 1:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 1 S PULASKI 35.18N 87.03W
06/18/2011 M80 MPH GILES TN TRAINED SPOTTER
0135 PM TSTM WND DMG 1 S PULASKI 35.18N 87.03W
06/18/2011 GILES TN TRAINED SPOTTER
SEVERAL TREES DOWN SOUTH OF PULASKI AND LARGE OAK TREES
STRIPPED.
&&
BWHITEHDLocal storm report, Jun 18, 1:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
06/18/2011 MAURY TN AMATEUR RADIO
POWER LINES DOWN ON WEST 17TH STREET AT WOODLAND PARK
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:49 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 41 min |
| Jun 18, 12:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry, Wayne | 38 min |
| Jun 18, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Williamson | 41 min |
| Jun 18, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 51 min |
| Jun 18, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 39 min |
| Jun 18, 1:39 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 36 min |
| Jun 18, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.